Ask a doctor

What Can Be Causing Torso/waist Swelling After MiraDry Procedure? (photo)

This is my 2nd treatment with the miraDry procedure and, just like the 1st time around, my torso/waist experienced swelling 3 days afterwards. My torso feels like it's carrying extra fluid and it would jiggle whenever I walk. Any idea what can be causing this and what treatments can be performed to speed up torso swelling recovery?

Doctor Answers (3)

Body or torso swelling after miradry for hyperhidrosis

+1
this condition can occur but is less frequently part of the healing process after mirAdry for hyperhidrosis.  The only comparison I can make is similar to some of the procedures that I do on the face or other areas of the body.  Swelling and fluid collection occurring at an anatomical area tends to follow gravity.  So the inflammation and swelling that occurs in your axillary area will tend to follow gravity and go down and collected and your abdominal or torso area.  The lymphatic drainage from the armpits follows this pathway.  A corset or snug form fitting shirt should be helpful.  Only if this persisted should you be concerned however he must always check with your physician.  Keep in mind the advice that we give online is meant to help you but does not carry the same weight or quality that a physical exam on follow-up with.

Best of luck

Chase Lay, MD


Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 41 reviews

Oedema or excess fluid from swelling- don't worry.

+1
This is a very very common condition following miraDry. Gravity dictates that swelling from the armpits moves south, ie. downwards, and hence excess fluid from the treatment build up around the torso region. This, as you know, settles within 10 days. 

To answer your specific question about what treatments can be performed to speed up recovery -

1. Corset - this will contain the swelling to the upper areas ie. Armpits and chest
2. Lymphatic massage- this is probably the best solution
3. Time, it all settles within a week or so. 

Nothing to worry about. 

Regards

Dr Davin Lim 
Laser and Cosmetic Dermatologist
Brisbane, AUSTRALIA

Davin Lim, MBBS, FACD
Brisbane Dermatologist

MiraDry and compensatory sweating

+1

To date, I have only heard of one patient who developed compensatory sweating after the miraDry procedure and this would be the second case that I am aware of. EVERY and I mean emphatically EVERY procedure or treatment for hyperhidrosis can cause compensatory sweating. Hopefully, it will lesen over time. Compensatory sweating is most well described after sympathectomy but has been observed with topical agents, oral anticholinergic therapy, Botox injection, miraDry and sympathectomy.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.